Question about sugar going low.

rij061258
By rij061258 Latest Reply 2012-01-28 01:48:07 -0600
Started 2012-01-27 19:43:17 -0600

I just had my BS go low for the first time. It was down at 60. I have gotten it back up but I'm still feeling shaky and a little light headed. How long should these symtoms last once I have my BS back in normal range? Hoping not to have to go through this again, it feels worse than when I go too high. Guess I shouldn't have taking the Met this morning even though I did eat with it. Fasting BS this morning was only 87. Guess I have more to learn.


8 replies

Just Joyce
Just Joyce 2012-01-27 23:29:47 -0600 Report

I take 500 mg met once a day and I take it at night. If your morning test is 87 in the morning don't take it as it will drop it even lower. All of my friends who are T2 and take met, take it in the evening. My doctor only wants me to take it in the evening. As for the shaky and light headed feeling it will wear off. It might take an hour or so even if you BS returns to a normal range. Sometimes it takes the body time to catch up with itself.

rij061258
rij061258 2012-01-28 01:48:07 -0600 Report

My dr actually prescribe it for twice a day but to start with once a day for a week then add the second one. But I have been afraid to take a whole one in the morning so have only been taking half of one. I have only been on Met for almost 2 weeks. Yeah, it did take about an hour and a half before I started to feel some what normal again. I'm learning the hard way again.

rij061258
rij061258 2012-01-27 23:20:02 -0600 Report

Thanks you y'all for your responses. Always know I can come here and get help or advice. Y'all are great!!!!!!

Young1s
Young1s 2012-01-27 21:26:47 -0600 Report

I had a morning low of 86 a while ago and decided not to take my morning Met because I didn't want to drop even lower. I had my breakfast and 2 1/2 hrs later, at my mid-morning test, my BG was up to 185. I've never done that again.

rij061258
rij061258 2012-01-27 23:18:41 -0600 Report

I ate before taking my am dose, I have only been taking half of a 500mg in the am, instead of a whole one because my #'s have been withing normal range and didn't want to go low. I thought as long as I ate I would be ok even though my bs was lower than it usually is in the am. Guess I was wrong or I just didn't eat enough. Being more careful now. If I go low again, I will definately call my dr. He had told me, I shouldn't go low with the Met.

MEGriff1950
MEGriff1950 2012-01-27 21:13:30 -0600 Report

While getting my BG under control last year I had many hypoglycemic episodes the lowest was 29. Yes it takes longer for the side effects of the low to go away then for you BG to get back to normal. I did reduce my medications myself before I could get to my dr but that is not a very good idea. It is always wise to consult with a medical professional before making changes, sometimes you can contact a nurse at your local hospital if you cant contact your doctor.

maxshockwave
maxshockwave 2012-01-27 19:51:04 -0600 Report

When mine gets low - only 3 times this whole last year - then I am happy to drink O.J. which puts it up to the usual range within 1/2 to 1 1/2 hours. Apple Juice is better, and works slower, little 4oz.

Just Joyce
Just Joyce 2012-01-27 23:31:21 -0600 Report

Max my doctor told me not to drink O.J. after I had a low and drank 2 sips. He told me to eat a slice of white bread. When I drink O.J. it causes my BS to rise too fast.

Next Discussion: thanks to all »